MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT
Model Number RONYX20030UX
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use two resolute onyx rx coronary drug eluting stents to treat a acc/aha type c high risk lesion with 99% stenosis, located in the proximal om branch.The devices were inspected before use, with no issues.The lesion was pre-dilated with a 2.0 x 15 mm non-medtronic nc balloon.Resistance was noted while advancing the devices to the lesion.Excessive force was not used.It was reported that the 2.0 x 30 mm stent was unable to cross the lesion.On removal it was noted that the struts were all severely damaged.A 2.0 x 15 mm non-medtronic nc balloon was then used to further pre-dilate the lesion.The second 2.0 x 26 mm stent was then attempted to be used, but also did not cross the lesion.No deformation was noted to this stent upon removal.No patient injury is reported.
 
Additional Manufacturer Narrative
Product analysis: the device was received for analysis.The stent was positioned on the balloon between the marker bands as per specifications.Deformation was evident to the mid-stent wraps with struts stretched.No deformation was evident to the distal tip.Kink noted on the distal shaft.No other damage evident to the remainder of the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
toni o'doherty
parkmore business park west
galway 
EI  
091708734
MDR Report Key12915284
Report Number9612164-2021-04661
Device Sequence Number20151312
Product Code NIQ
UDI-Device Identifier00643169556683
UDI-Public00643169556683
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2024
Device Model NumberRONYX20030UX
Device Catalogue NumberRONYX20030UX
Device Lot Number0010679392
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2021
Supplement Date Received by Manufacturer01/13/2022
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date01/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexMale
Patient Weight96 KG